Discussions that mention lyrica

Back Problems board


I probably shouldn't even write this as it is a bit discouraging...but here I go anyway. I was put on lyrica in the hospital after my fusion. I was never sure if it was doing anything for my new nerve pain, or not...so right before my 6 month check-up, I decided to wean myself off it.

I turned out to be half-right. I discovered I had a whole bunch of little nerve symptoms in both legs and feet that I was not even aware of while on Lyrica. But the major pain , the one that bothers me, didn't seem affected, one way or the other. I was able to regard the little nerve twitches positively, as a sign that things were waking up. The pain that prevents me from walking very far, is another matter. I am now trying to figure out what might be causing the pain, rather than just hoping it will go away when I am fully healed (which is always a possibility).

As I read through all your posts, I am concerned that you are letting your concern get a little ahead of where you are in the healing timeframe. I know what a big disappointment it is to end up with pain you didn't have prior to surgery, or worse pain than before. But again, it hasn't been that long since your surgery and there is NO timetable for healing. We all heal at different times; some of our bodies make scar tissue that can get wrapped around the nerve roots, and some don't --ETC.

It is possible that a nerve got nicked or just in the process of the laminectomy, some nerves get moved out of the way and they are now in the process of recovering. I think you have to somehow find a way to be patient and to try to remain optimistic. Not to minimize your surgery, but it was just one level, so even though it would be time-consuming and terribly disappointing, you have MANY options to deal with the nerve pain if it turns out it is necessary. You are very far from the end of the road when it comes to what the doc can do for your pain. As hard as it is, please try to keep this in perspective. Stress does not add one thing to the healing process.

Sorry if this sounds like a lecture; I don't mean it to be. I just want you to realize that your situation is far from hopeless. You WILL get better. It may just take longer than anyone had hoped!!

Hang in there, Josh!!

xx M:wave:M
Josh ~

I did a little more research on the itching. I really do believe neurontin will help. It takes awhile to work and it takes awhile to reach the appropriate dosage. If it doesn't work, you can try Lyrica.

Also, are you on a muscle relaxant like skelaxan or flexoril? I took it here and there, not regularly as I never had what I would describe as muscle cramps or twitches...but it did help with my leg pain.

MM